Alert archive / Florida / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 47, NWS Tallahassee, FL

March 29, 2000Walton County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Mar 29, 2000, 5:01 PM CST for Walton County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Mar 29, 2000, 5:01 PM CST (23:01 UTC)
Expired
Mar 29, 2000, 5:45 PM CST
In force
44 min
Issued by
NWS Tallahassee, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Walton County, FL

The nearest sounding before it

Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 11.0 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Eglin AFB/Valpar, FL at 12:00Z on 2000-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Eglin AFB/Valpar, FL at 12:00Z on 2000-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2288 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 292303
SVRTLH
FLC131-292345-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
501 PM CST WED MAR 29 2000

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN WALTON COUNTY IN FLORIDA

* UNTIL 545 PM CST

* AT 503 PM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH DAMAGING WINDS 3 MILES NORTH OF TURQUOISE
  BEACH...OR ABOUT 12 MILES SOUTHEAST OF NICEVILLE...MOVING SOUTHEAST
  AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BAY VIEW...BEACH HIGHLANDS BY 510 PM CST   
  FREEPORT...BLUE GULF BEACH BY 515 PM CST   
  FLUFFY LANDING...OLD BAY VIEW BY 520 PM CST
  CHOCTAW...PORT WASHINGTON BY 525 PM CST

THE MAIN THREAT FROM THIS STORM IS DAMAGING WINDS. LARGE HAIL IS ALSO
POSSIBLE.


LAT...LON 3053 8627 3038 8634 3021 8606 3044 8595

MOLLERE
NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 1:25 PM CST, 3 hours 36 minutes earlier.

Area forecast discussion, Mar 29, 1:25 PM CST, 3 hours 36 minutes before
AREA FORECAST DISCUSSION...CORRECTED PRELIM CCF
NATIONAL WEATHER SERVICE TALLAHASSEE FL
225 PM EST WED MAR 29 2000

CURRENTLY: VISIBLE SATELLITE IMAGERY SHOWED SCT MID/HIGH CLOUDS
STREAKING EWD ACROSS THE CWFA. SOME CU FORMING OVER THE PANHANDLE
COASTAL WATERS AS WELL. 19Z MSAS ANALYSIS SHOWED EAST-WEST
QUASI-STATIONARY BOUNDARY DRAPED FROM S/CNTRL GA WWD TO LOW PRESSURE
NEAR DFW. TIGHT THETA-E PACKING/DEWPT GRADIENT EVIDENT W/ DEWPTS
FROM 30S/40S NORTH OF BOUNDARY AND 50S/60S TO ITS SOUTH WHICH
ENCOMPASSES THE ENTIRE CWFA. WINDS WERE MOSTLY SLY AT 5-10 KTS AND
AROUND 10 KTS ALONG THE COAST. EARLY AFTN TEMPS HAVE WARMED INTO THE
70S TO LOWER 80S.

SHORT RANGE/ZFP: 12Z MODELS INITIALIZED WELL W/ SFC LOW OVER N TX AND
STATIONARY BOUNDARY OVER GULF COAST STATES. MODELS CONSISTENT W/
CONTINUATION OF ZONAL FLOW ALOFT W/ SEVERAL WEAK IMPLUSES EMBEDDED
IN FLOW PROPAGATING FROM WEST TO EAST. AT THE SURFACE...THERE ARE SOME
DIFFERENCES. ETA/NGM ARE SLOWER THAN AVN WITH REDEVELOPMENT OF LOW
OVER E/SE TX AND TRACK ALONG FRONT INTO SRN AL AT 18Z/THU...NEAR
DHN AT 00Z/FRI...THEN OFF NE FL COAST BY 12Z/FRI. ETA/NGM QPFS
CONSISTENT W/ BROAD AREA OF RAIN/EMBEDDED TS NORTH OF BOUNDARY
ACROSS N/CNTRL GA THU W/ LGTR/SCT AMTS SOUTH OF BOUNDARY OVER OUR
CWFA. DO THINK NGM POPS TOO LOW CONSIDERING THE AMOUNT OF LOW LEVEL
MOISTURE/INSTABILITY AND PROXIMITY TO SURFACE BOUNDARIES. EXPECT SCT
CONVECTION W/ BASIN QPF 24-HR AMTS ON 0.25-0.50 RANGE. HAVE SPLIT
NGM/AVN POPS ACROSS THE BOARD W/ 30-40 PCT POPS ALL BUT ERN ZONES
TONIGHT...THEN 40-50 PCT CWFA-WIDE THU AS FRONTAL BOUNDARY/LOW PRESSURE
SYS SLIPS E/SEWD. TRIMMED POPS TO 20-30 PCT NW TO SE THU NIGHT. LATEST
MANUAL PROGS SHOW LOW PRESSURE OVER SOUTH GA W/ FRONT EXTENDING SWWD
INTO ERN FL PNHDL. WILL KEEP LOW POPS OVER MAINLY FL/GA CWFA W/ DRIER
AIR FILTERING INTO NWRN ZONES. COMPROMISED ON FWC/FAN TEMPS.

AS FAR AS SEVERE WEATHER POTENTIAL...SPC HAS MOD RISK WEST OF AN ABY-TLH
LINE AND SLGT RISK EAST THRU 12Z/THU...AND SLGT RISK CWFA-WIDE THU.
THINK MOD RISK SHOULD BE FARTHER WEST CLOSER TO FAVORABLE JET
DYNAMICS/LOW LEVEL BOUNDARY INTERACTIONS. TSTMS FIRING NORTH OF
BOUNDARY IN FAVORED LEFT-FRONT QUAD OF UPPER JET OVER NRN LA/WRN MS
ATTM. TOR WATCH 134 ISSUED FOR SRN LA/MS/SWRN AL TIL 6 PM CST. SOME
CONVECTION FIRING QUICKLY JUST NORTH/WEST OF MOB. ETA HELICITY
VALUES OVER OUR CWFA INITIALLY <100 M2/S2 BUT INCREASE TO 250-300
M2/S2 BY 18Z/THU AS WELL AS LI/S TO -8 AND MUCAPES IN 2500-3000
J/KG. THINK THREAT FOR SVR WILL BE OVER SE AL/ERN FL PNHDL
TONIGHT...AND SW GA/FL BIG BEND OVERNIGHT UNTIL NOON THU. MAIN
THREAT WILL BE DAMAGING WINDS/LARGE HAIL W/ ISOLD TORNADOES
PSBL. WILL HIGHLIGHT SEVERE THREAT IN FIRST TWO PERIODS OF ZFP.

MEDIUM RANGE/EFP: 00Z MRF SHOWS FRONT EASING SWD INTO CNTRL FL PENINSULA
BY FRI NIGHT...STALLS/RETREATS NWD AS WARM FRONT LATE SAT AHEAD OF
NEXT WEAK STORM SYSTEM. 500 MB PATTERN MOSTLY ZONAL W/ MINOR WEAK
DISTURBANCES EMBEDDED IN FLOW ZIPPING WEST TO EAST ACROSS THE
REGION. AFTER SOME DRYING FRI INTO EARLY SAT...MOIST SLY FLOW
RETURNS SAT AFTN INTO SUN ALONG W/ CHANCE OF SCT SHRA/TS. MAIN MOISTURE
AXIS W/ BOUNDARY LIFTS NWD INTO TN VALLEY SUN NIGHT/MON.

FIRE WX: NO CONCERNS THRU THU NIGHT AS MOIST LOW LEVEL SWLY FLOW
PREVAILS. AFT FROPA THU NIGHT...LOW/MID LEVELS DRY OUT W/ MIN FRI
AFTN RHS IN THE 30-35 PERCENT RANGE FOR INLAND ZONES.

MARINE: WINDS/SEAS HAVE INCREASED AS EXPECETED W/ PNS S BUOY
REPORTING S WINDS 15-20 KTS & TPA W BUOY S-SE WINDS 12-16 KTS.
C-MANS WERE MOSTLY SE-S 5-10 KTS. 12Z MODELS CONTINUE UPWARD TREND
OF WINDS/SEAS TO SCA CRITERIA TONIGHT/THU...THEN SHIFT FROM WEST
THRU NORTH THU NIGHT AND DIMINISH IN SPEED AFTER FROPA.

PRELIM CCF...

TLH 062/083 055/081 3432
PFN 069/079 060/077 4422
DHN 063/082 057/079 4521
ABY 061/081 056/078 4521
VLD 062/083 056/080 3542

.TLH...
AL...NONE
GA...NONE.
FL...SCA TONIGHT GMZ750-755-770-775.

MAJ

In the hours before

Special weather statement, Mar 29, 11:20 AM CST, 5 hours 41 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-291805-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1220 PM EST WED MAR 29 2000

...A SLIGHT TO MODERATE RISK OF SEVERE THUNDERSTORMS BEGINNING LATE
THIS AFTERNOON AND CONTINUING TONIGHT...
...SMALL CRAFT ADVISORIES IN EFFECT TONIGHT FOR THE COASTAL WATERS...

AT NOON...A STATIONARY FRONT EXTENDED FROM SOUTH CENTRAL ALABAMA AND
GEORGIA WESTWARD TO LOW PRESSURE NEAR THE DALLAS/FT WORTH AREA.
WARM...MOIST GULF AIR WAS IN PLACE SOUTH OF THIS BOUNDARY. LOW
PRESSURE WILL TRACK EASTWARD ALONG THE FRONT INTO MISSISSIPPI
TONIGHT. THE COMBINATION OF THIS FRONTAL BOUNDARY...APPROACHING LOW
PRESSURE...AND AN INCREASINGLY UNSTABLE AIRMASS WILL FAVOR THE
DEVELOPMENT OF SHOWERS AND THUNDERSTORMS.

ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP
LATE THIS AFTERNOON OVER PORTIONS OF SOUTHEAST ALABAMA AND THE
FLORIDA PANHANDLE...THEN BECOME SCATTERED AND MOVE INTO SOUTHWEST
GEORGIA AND THE FLORIDA BIG BEND TONIGHT. SOME OF THE STORMS MAY
BECOME SEVERE AND PRODUCE DAMAGING WINDS AND LARGE HAIL. ISOLATED
TORNADOES ARE ALSO POSSIBLE.

WINDS AND SEAS WILL INCREASE THIS AFTERNOON INTO TONIGHT WITH THE
APPROACH OF THE LOW PRESSURE SYSTEM. LOCALLY HIGHER WINDS AND SEAS
MAY OCCUR NEAR THE THUNDERSTORMS. SMALL CRAFT ADVISORIES ARE IN
EFFECT FOR TONIGHT. MARINERS SHOULD HEED THESE ADVISORIES BEFORE
VENTURING OUT ON THE OPEN WATERS.

SKYWARN SPOTTER ACTIVATION MAY BE NECESSARY THIS EVENING FOR
SOUTHEAST ALABAMA AND THE FLORIDA PANHANDLE...AND TONIGHT FOR
SOUTHWEST GEORGIA AND THE FLORIDA BIG BEND.

FOR ADDITIONAL WEATHER INFORMATION...LISTEN TO NOAA WEATHER RADIO OR
VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE ON THE WEB AT
WWW.SRH.NOAA.GOV/TLH/.

JAMSKI

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 5:45 PM CSTSevere Thunderstorm WarningTAEBay60 min

Nearby

Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.